I've been diagnosed and treated for unipolar depression and anxiety for the last year, which has been around for much of my life. Part of it has always been mood swings. I have recently started seeing a psychiatrist who switched me from Aropax (Paroxetine) to Lovan (Fluoxetine). It has relieved my anxiety but previous mood swings seem to have been exacerbated. I can now very quickly (sometimes more than once an hour), and repeatedly switch between feeling quite excitable and as though everything is fine, and being low and having the whole world seemingly against me. The only time I feel level is after taking a small dose of Seroquel, which was prescribed for sleep. Is this just a product of having only been on Lovan for two weeks or has it exacerbated pre-existing and undiagnosed BPD? My next psych appointment is Wednesday, opinions please! :)
Hi, Marcus! I was in exactly your situation ~ being treated for resistant, severe unipolar depression with high doses of ADs. They triggered episodes of rapid-cycling Bipolar II. My new PDr started me on Geodon (only because I can't afford name brand Seroquel) which addresses both mania and depression. Increasing doses of Geodon along with backing off the AD controlled the mood swings, although we're still gradually up my Geodon dose. We also weaned me off my lithium as it doesn't seem to be needed anymore.
If I were you, I'd discuss this and ask your Dr. about possibly increasing your Seroquel to a maintenance dose.
Of course, this is just my personal experience but it still may be something to consider. I wish you the very best and hope you're feeling better soonest! WCV
I'd give your body time to adjust. Rapid cycling or more mania can occur from antidepressants, and Seroquel would help with the anxiety, but without knowing more of your patterns it is difficult to answer. How rapidly are you cycling between depression and mania, hourly, daily, weekly? It takes upwards of a month to adjust to a new antidepressant, but if your not functioning because of crying and such there is the option of dosage adjustment.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Dec 2011 • 1 answer
Posted 2 Mar 2012 • 2 answers
Posted 3 May 2012 • 2 answers
Posted 19 Dec 2014 • 4 answers
Posted 23 Oct 2015 • 1 answer